zbMATH — the first resource for mathematics

On backward-time behavior of the solutions to the 2-D space periodic Navier-Stokes equations. (English) Zbl 1076.76021
Summary: P. Constantin, C. Foias, I. Kukavica and A. J. Majda [J. Math. Pures Appl., IX. Sér. 76, No. 2, 125–153 (1997; Zbl 0874.35085)] had shown that the 2-D space periodic Navier-Stokes equations have a rich set of the solutions that exist for all times \(t\in \mathbb R\) and grow exponentially in Sobolev \(H^1\) norm when \(t\to -\infty\). In the present note we show that these solutions grow exponentially (when \(t\to-\infty\)) in any Sobolev \(H^m\) norm \((m\geqslant 2)\) provided the driving force is bounded in \(H^{m-1}\) norm.

76D03 Existence, uniqueness, and regularity theory for incompressible viscous fluids
35Q30 Navier-Stokes equations
Full Text: DOI Numdam EuDML
[1] Bardos, C.; Tartar, L., Sur l’unicité rétrograde des équations parabolique et quelques questiones voisines, Arch. rational mech., 50, 10-25, (1973) · Zbl 0258.35039
[2] Constantin, P.; Foias, C., Navier – stokes equations, Chicago lectures in math., (1988), University of Chicago Press Chicago · Zbl 0687.35071
[3] Constantin, P.; Foias, C.; Kukavica, I.; Majda, A., Dirichlet quotients and 2-d periodic navier – stokes equations, J. math. pures appl., 76, 125-153, (1997) · Zbl 0874.35085
[4] Dascaliuc, R., On the backward-time behavior of Burgers’ original model for turbulence, Nonlinearity, 16, 6, 1945-1965, (2003) · Zbl 1120.76316
[5] C. Foias, B. Nicolaenko, Some estimates on the nonlinear term of the Navier-Stokes equation, Preprint, 2003
[6] Kukavica, I., On the behavior of the solutions of the kuramoto – sivashinsky equations for negative time, J. math. anal. appl., 166, 601-606, (1992) · Zbl 0788.35118
[7] I. Kukavica, M. Malcok, Backward behavior of solutions of Kuramoto-Sivashinsky equation, 2003, submitted for publication · Zbl 1080.35121
[8] Richards, I., On the gaps between numbers which are sums of two squares, Adv. in math., 46, 1-2, (1982) · Zbl 0501.10047
[9] Temam, R., Navier – stokes equations and nonlinear functional analysis, (1983), SIAM Philadelphia · Zbl 0522.35002
[10] Vukadinovic, J., On the backwards behavior of the solutions of the 2D periodic viscous kamassa – holm equations, J. dynam. differential equations, 14, 2, (2002) · Zbl 1007.35076
[11] J. Vukadinovic, On the backwards behavior of the solutions of the Kelvin-filtered 2D periodic Navier-Stokes equations, Ph.D. Thesis, Indiana University, 2002 · Zbl 1007.35076
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.